Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Springfield, MO

June 6, 2005Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2005, 2:55 PM CDT for Stone County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:55 PM CDT (19:55 UTC)
Expired
Jun 6, 2005, 3:51 PM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Stone County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 061955
SVRSGF
MOC209-062045-
/O.NEW.KSGF.SV.W.0049.050606T1955Z-050606T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONE COUNTY IN MISSOURI.

* UNTIL 345 PM CDT.

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF KIMBERLING CITY...OR 16 MILES NORTH OF BERRYVILLE...
  AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR KIMBERLING CITY BY 310 PM CDT.
  NEAR REEDS SPRING BY 345 PM CDT.

THE TOWNS OF LAMPE AND CAPE FAIR ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3654 9363 3652 9340 3676 9330 3678 9358

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KSGF 062014
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT MON JUN 6 2005

MOC209-062045-
/O.CON.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/
STONE MO-
314 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR STONE COUNTY UNTIL 345
PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR KIMBERLING CITY...OR 14 MILES WEST OF BRANSON...AND 
MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR KIMBERLING CITY BY 340 PM CDT.
  NEAR INDIAN POINT BY 345 PM CDT.

THE TOWNS OF LAMPE AND SILVER DOLLAR CITY ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS STORM HAS DEVELOPED ALONG AN EXISTING FRONT AND HAS EXHIBITED 
SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE 
THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3655 9357 3654 9337 3672 9331 3673 9356

$$

BOOKBINDER
000 
WWUS53 KSGF 062024
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT MON JUN 6 2005

MOC209-062045-
/O.CON.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/
STONE MO-
323 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR STONE COUNTY UNTIL 345
PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KIMBERLING CITY...OR 12 MILES WEST OF BRANSON...AND
MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN KIMBERLING CITY 
AND LAMPE THROUGH 345 PM...INCLUDING HIGHWAY 13 AND TABLE ROCK LAKE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3651 9354 3652 9333 3672 9331 3673 9356

$$

BOOKBINDER
000 
WWUS53 KSGF 062051
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT MON JUN 6 2005

MOC209-062100-
/O.EXP.KSGF.SV.W.0049.000000T0000Z-050606T2045Z/
STONE MO-
350 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR STONE COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 345 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO WESTERN 
TANEY COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE.

STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL... 
FREQUENT LIGHTNING AND SMALL HAIL WILL CONTINUE OVER EXTREME 
SOUTHEAST STONE COUNTY THROUGH 415 PM. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3651 9354 3652 9333 3672 9331 3673 9356

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON JUN 6 2005

.DISCUSSION...

...MESOSCALE CONVECTIVE DISCUSSION...

CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES
TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN
AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM
EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE
CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE.

MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME
SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND
VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL
DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO
BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH
CENTRAL MISSOURI.

AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG
DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED
MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z
SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY
HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND
2000-2500 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER
CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A
CONVECTIVE VORTEX MOVING ACROSS EASTERN OKLAHOMA WOULD SUPPORT
THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON.

UPPER LEVEL WINDS SHOULD BACK WITH REMNANT MCV MOVING INTO THE MO/AR
BORDER REGION...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS
RESULTING IN ONLY MINIMAL SHEAR. THUS STORMS SHOULD BE INTENSE...BUT
SHORT LIVED...WITH MARGINALLY SEVERE DOWNBURST WINDS AND HAIL
POSSIBLE.

SHORT TERM...
WENT AHEAD AND INCLUDED CHANCE POPS FOR THE EASTERN HALF OF THE CWA
IN THIS EVENINGS PERIOD.  RESIDUAL SHOWERS AND STORMS FROM THIS
AFTERNOONS DEVELOPMENT WILL TRACK NORTHEAST THROUGH THE EVENING.
IT ALSO APPEARS AS THOUGH THE MCV OVER NW ARKANSAS WILL TRACK ACROSS
THIS REGION AS WELL WHICH WOULD AID IN FURTHER DEVELOPMENT.

SOUTHERLY WINDS WILL CONTINUE TO PUMP MOISTURE AND HEAT INTO THE
REGION TOMORROW.  ETA PWATS INCREASE TO 1.5 INCHES INTO TOMORROW
AFTERNOON.  AS INSTABILITY INCREASES...ISOLATED THUNDERSTORMS WILL
LIKELY DEVELOP AT RANDOM.  THEREFORE I INTRODUCED SLIGHT POPS FOR
TUESDAYS DAYTIME PERIOD.  LOOK FOR MAX TEMPERATURES CONSISTENTLY IN
THE UPPER 80S/LOW 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S.

LONG TERM...

NW COAST UPPER LOW TO STEADILY DIG INTO THE SW US MAINTAINING THE
STEADY LOW LEVEL FETCH FROM THE GULF INTO THE OZARKS THROUGH THIS
WEEK END. WHILE CAP APPEARS TO BE ONLY MARGINAL...IT SHOULD STILL
LIMIT TSRA DEVELOPMENT TO ISOLATED DIURNAL STORMS UNTIL UPPER LOW
BREAKS DOWN AND JET DYNAMICS IMPROVE LATE IN THE WEEKEND.

BOOKBINDER/RUNNELS

&&

.AVIATION...
FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A
CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS
OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A
CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON.
GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR
CONDITIONS WITH ANY CONVECTION THAT DEVELOPS.

&&

HATCH

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 6, 12:57 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN FIRST PARAGRAPH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT MON JUN 6 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON INTO EARLY IN THE EVENING AS A WEAK DISTURBANCE IN THE
UPPER ATMOSPHERE MOVES OUT OF EASTERN OKLAHOMA TO ALONG THE
MISSOURI ARKANSAS BORDER. THE APPROACH OF THIS WEAK DISTURBANCE
IS EXPECTED TO INTERACT WITH AN OUTFLOW BOUNDARY FROM LAST NIGHTS
STORMS...LEADING TO WIDELY SCATTERED STRONG TO MARGINALLY SEVERE
STORMS CAPABLE OF PRODUCING UP TO ONE INCH HAIL AND UP TO 60 MPH
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO
SUNDAY...HOWEVER SEVERE WEATHER IS EXPECTED AT THE PRESENT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Special weather statement, Jun 6, 2:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT MON JUN 6 2005

MOZ104-062015-
TANEY-
238 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 315 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF OMAHA...OR 10 MILES
SOUTHEAST OF BRANSON...AND MOVING NORTHEAST AT 5 MPH.

SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS ISOLATED
STORM. PERSONS ALONG THE WHITE RIVER SHOULD BE ALERT FOR THREATENING
WEATHER CONDITIONS.

BOOKBINDER
Special weather statement, Jun 6, 2:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON JUN 6 2005

MOZ103-062015-
STONE-
240 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ADVISORY FOR STONE COUNTY UNTIL 315 PM CDT...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KIMBERLING CITY...OR 15
MILES NORTH OF BERRYVILLE...AND MOVING NORTH AT 10 MPH.

SMALL HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM. SOME
INTENSIFICATION IS POSSIBLE.

PEOPLE IN SOUTHERN STONE COUNTY...INCLUDING THE CITY OF KIMBERLING
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

BOOKBINDER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:15 AM CDTFlash Flood WarningSGFSt. Clair, Vernon4 hr
Jun 6, 12:54 PM CDTSevere Thunderstorm WarningSGFOregon37 min
Jun 6, 1:34 PM CDTSevere Thunderstorm WarningSGFTaney35 min
Jun 6, 3:32 PM CDTSevere Thunderstorm WarningSGFTaney43 min
Jun 6, 4:16 PM CDTSevere Thunderstorm WarningSGFTaney25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.